Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 94, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 24, 2011, 3:04 AM CST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 3:04 AM CST (09:04 UTC)
- Expired
- Nov 26, 2011, 3:31 AM CST
- In force
- 48 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
585 WHUS73 KMKX 240904 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CST THU NOV 24 2011 ...LONG PERIOD OF GUSTY SOUTHWEST WINDS FOR NEAR-SHORE WATERS... .THE NEAR-SHORE WATERS OF LAKE MICHIGAN ADJACENT TO SOUTHEAST WISCONSIN WILL EXPERIENCE A LONG PERIOD OF GUSTY SOUTHWEST WINDS TODAY THROUGH MUCH OF FRIDAY. THIS IS IN RESPONSE TO A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE PLAINS STATES AND HIGH PRESSURE OVER THE TENNESSEE RIVER VALLEY. LMZ643>646-241715- /O.NEW.KMKX.SC.Y.0094.111124T0904Z-111126T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 AM CST THU NOV 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH SOME GUSTS TO NEAR 30 KNOTS. * WAVES: 3 TO 5 FEET INCREASING TO 4 TO 6 FEET WITH THE HIGHER WAVES TOWARD OPEN WATERS. $$ KAPELA WWW.WEATHER.GOV/MKX
7 follow-up statements
310 WHUS73 KMKX 241541 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 AM CST THU NOV 24 2011 ...GUSTY SOUTHWEST WINDS EXPECTED TODAY INTO FRIDAY NIGHT... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE PLAINS STATES...AND HIGH PRESSURE OVER THE TENNESSEE RIVER VALLEY....WILL BRING GUSTY SOUTHWEST WINDS TO THE NEARSHORE WATERS TODAY. THESE WINDS WILL LINGER INTO FRIDAY NIGHT. HIGH WAVES ARE EXPECTED TO DEVELOP BY TONIGHT...ESPECIALLY TOWARD THE OPEN WATERS. GUSTY WEST TO NORTHWEST WINDS AND HIGH WAVES ARE POSSIBLE SATURDAY INTO SUNDAY NIGHT...AS A LOW PRESSURE SYSTEM AND COLD FRONT CROSS THE REGION. LMZ643>646-242345- /O.CON.KMKX.SC.Y.0094.000000T0000Z-111126T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 941 AM CST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS. * WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET LATER TODAY AND TONIGHT. WAVES INCREASING TO 4 TO 7 FEET NORTH OF PORT WASHINGTON...AND TOWARD THE OPEN WATERS. $$ WOOD WWW.WEATHER.GOV/MKX
854 WHUS73 KMKX 242134 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CST THU NOV 24 2011 ...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED INTO FRIDAY EVENING... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE NORTHERN PLAINS...AND HIGH PRESSURE OVER THE SOUTHEAST...WILL BRING GUSTY SOUTHWEST WINDS TO THE NEARSHORE WATERS THROUGH FRIDAY EVENING. HIGH WAVES ARE EXPECTED TO LINGER DURING THIS TIME...ESPECIALLY TOWARD THE OPEN WATERS. GUSTY WEST TO NORTHWEST WINDS AND HIGH WAVES ARE POSSIBLE SATURDAY INTO SUNDAY NIGHT...AS A LOW PRESSURE SYSTEM AND COLD FRONT CROSS THE REGION. LMZ643>646-250545- /O.CON.KMKX.SC.Y.0094.000000T0000Z-111126T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 334 PM CST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TONIGHT INTO FRIDAY EVENING...THEN DECREASING IN THE LATE EVENING AND OVERNIGHT. * WAVES: BUILDING TO 3 TO 5 FEET BY THIS EVENING. THESE WAVES WILL LINGER INTO FRIDAY EVENING...REMAINING HIGHEST TOWARD THE OPEN WATERS. $$ WOOD WWW.WEATHER.GOV/MKX
290 WHUS73 KMKX 250327 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 927 PM CST THU NOV 24 2011 ...BREEZY SOUTHWEST WINDS AND HIGH WAVES INTO FRIDAY EVENING... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE NORTHERN PLAINS...AND HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES...WILL BRING GUSTY SOUTHWEST WINDS TO THE NEARSHORE WATERS THROUGH FRIDAY EVENING. HIGH WAVES ARE EXPECTED TO LINGER DURING THIS TIME...ESPECIALLY TOWARD THE OPEN WATERS. GUSTY WEST TO NORTHWEST WINDS AND HIGH WAVES ARE POSSIBLE SATURDAY INTO SUNDAY NIGHT...AS A LOW PRESSURE SYSTEM AND COLD FRONT CROSS THE REGION. LMZ643>646-251130- /O.CON.KMKX.SC.Y.0094.000000T0000Z-111126T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 927 PM CST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TONIGHT INTO FRIDAY EVENING... THEN DECREASING IN THE LATE EVENING AND OVERNIGHT. * WAVES: 2 TO 5 FEET OVER THE NEARSHORE WATERS BUT HIGHER TOWARD OPEN WATER. $$ WWW.WEATHER.GOV/MKX GEHRING
513 WHUS73 KMKX 251023 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 423 AM CST FRI NOV 25 2011 ...BREEZY SOUTHWEST WINDS AND HIGH WAVES THROUGH SUNDAY NIGHT... .A TIGHT PRESSURE GRADIENT AHEAD OF A LOW PRESSURE SYSTEM THAT WILL MOVE NORTH OF THE REGION SATURDAY NIGHT WILL BRING GUSTY SOUTHWEST WINDS TO THE NEAR SHORE WATERS THROUGH SATURDAY EVENING. A COLD FRONT WILL MOVE ACROSS THE WATERS SATURDAY NIGHT AND WINDS WILL BECOME NORTHWEST AND GUSTY SUNDAY BEHIND THE FRONT. HIGH WAVES ARE EXPECTED TO CONTINUE THROUGH SUNDAY NIGHT...ESPECIALLY TOWARD THE OPEN WATERS. LMZ643>646-251830- /O.EXT.KMKX.SC.Y.0094.000000T0000Z-111128T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 423 AM CST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TODAY THROUGH SATURDAY...THEN DECREASING SOME OVERNIGHT. WINDS BECOME NORTHWEST 20 TO 25 KNOTS SUNDAY. * WAVES: 2 TO 5 FEET OVER THE NEAR SHORE WATERS BUT HIGHER TOWARD OPEN WATER. $$ WWW.WEATHER.GOV/MKX
681 WHUS73 KMKX 252034 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 234 PM CST FRI NOV 25 2011 ...BREEZY SOUTHWEST WINDS AND HIGHER WAVES THROUGH SUNDAY NIGHT... .A TIGHT PRESSURE GRADIENT AHEAD OF A LOW PRESSURE SYSTEM THAT WILL MOVE NORTH OF THE REGION SATURDAY NIGHT WILL BRING GUSTY SOUTHWEST WINDS TO THE NEAR SHORE WATERS THROUGH SATURDAY EVENING. A COLD FRONT WILL MOVE ACROSS THE WATERS SATURDAY NIGHT AND WINDS WILL BECOME NORTHWEST AND GUSTY SUNDAY BEHIND THE FRONT. HIGH WAVES ARE EXPECTED TO CONTINUE THROUGH SUNDAY NIGHT... ESPECIALLY TOWARD THE OPEN WATERS. LMZ643>646-260445- /O.CON.KMKX.SC.Y.0094.000000T0000Z-111128T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 234 PM CST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TODAY THROUGH SATURDAY...THEN DECREASING SOME OVERNIGHT. WINDS BECOME NORTHWEST 20 TO 25 KNOTS SUNDAY. * WAVES: 2 TO 5 FEET OVER THE NEAR SHORE WATERS BUT HIGHER TOWARD OPEN WATER. $$
099 WHUS73 KMKX 260255 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 855 PM CST FRI NOV 25 2011 ...BREEZY SOUTHWEST WINDS AND HIGHER WAVES THROUGH SUNDAY NIGHT... .A TIGHT PRESSURE GRADIENT AHEAD OF A LOW PRESSURE SYSTEM THAT WILL MOVE NORTH OF THE REGION SATURDAY NIGHT. WHILE WINDS WILL DROP BELOW SMALL CRAFT CRITERIA AT TIMES...IN GENERAL BRISK SOUTHWEST WINDS SHOULD CONTINUE THROUGH SATURDAY EVENING. A COLD FRONT WILL MOVE ACROSS THE WATERS SATURDAY NIGHT AND WINDS WILL BECOME NORTHWEST AND GUSTY SUNDAY BEHIND THE FRONT. HIGH WAVES ARE EXPECTED TO CONTINUE THROUGH SUNDAY NIGHT... ESPECIALLY TOWARD THE OPEN WATERS. LMZ643>646-261100- /O.CON.KMKX.SC.Y.0094.000000T0000Z-111128T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 855 PM CST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. * WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS. WINDS WILL BECOME NORTHWEST 20 TO 25 KNOTS SUNDAY. * WAVES: 2 TO 5 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. $$ HENTZ WWW.WEATHER.GOV/MKX
470 WHUS73 KMKX 260931 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CST SAT NOV 26 2011 ...BRISK NORTH WINDS AND HIGH WAVES ON SUNDAY... .THE ARRIVAL OF A COLD FRONT EARLY SUNDAY MORNING WILL GENERATE BRISK NORTHERLY WINDS AND HIGH WAVES FOR MUCH OF SUNDAY. LMZ643>646-261745- /O.CAN.KMKX.SC.Y.0094.000000T0000Z-111128T1000Z/ /O.NEW.KMKX.SC.Y.0095.111127T1000Z-111128T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 331 AM CST SAT NOV 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CST SUNDAY. * WINDS: NORTHWEST TO NORTH WINDS 15 TO 25 KNOTS. * WAVES: 2 TO 5 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 11:37 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 23, 11:37 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1137 PM CST WED NOV 23 2011 .UPDATE... STRATUS CLOUDS THAT FAILED TO DISSIPATE DURING THE DAY IN ERN IA HAVE NOW ADVECTED ENEWD WITH THE BOUNDARY LAYER FLOW INTO FAR ERN WI. WITHOUT ANY SUBSIDENCE IN THE BOUNDARY LAYER TO EVAPORATE THE CLOUDS...THEY WILL CONTINUE INTO THU AM. NAM FCST SOUNDINGS DO DEPICT THE LOW STRATUS AND ELIMINATE THEM BTWN 15Z-18Z. ADJUSTED TEMPS TNT TO WARM OR HOLD STEADY AS CLOUDS ARRIVE. && .AVIATION/06Z TAFS/...MVFR TO IFR CIGS WILL PREVAIL INTO THU AM AND LIKELY DISSIPATE DURING THE LATE MORNING AS DEPICTED BY THE NAM FCST SOUNDINGS. AREAS OF MVFR VSBYS AND ISOLD IFR VSBYS WILL OCCUR WITHIN THE STRATUS DECK. VFR CONDITIONS TO THEN PREVAIL DURING THE AFTERNOON AND NIGHT ALTHOUGH THERE ONCE AGAIN IS SOME POTENTIAL FOR STRATUS THU NT VIA NAM FCST SOUNDINGS. A LOW LEVEL JET WILL BRING LOW LEVEL WIND SHEAR TO SRN WI BY EARLY TO MID EVENING AND LAST ALL NIGHT. && .PREV DISCUSSION... /ISSUED 321 PM CST WED NOV 23 2011/ VERY SHORT TERM...TONIGHT AND THANKSGIVING DAY...FORECAST CONFIDENCE MEDIUM. LOW STRATUS DECK LINGERS FROM CENTRAL TO SOUTHWEST WISCONSIN AND SOUTH INTO EASTERN IOWA. THIS FEATURE HAS SLOWLY MIXED OUT ON ITS EDGES DURING THE DAY...WITH THE NORTHERN PORTIONS OF THE FORECAST AREA FINALLY CLEARING OUT WITHIN THE PAST HOUR. HOWEVER...THIS LOW STRATUS DECK IS NOT GOING TO MIX OUT BEFORE SUNSET...SO IT WILL LINGER INTO THE EVENING WITH INVERSION BUILDING. QUESTION IS HOW FAR WILL IT SHIFT INTO THE FORECAST AREA...BEFORE MIXING OUT LATER THIS EVENING OR BEYOND WITH INCREASING BOUNDARY LAYER WINDS. THE DECK IS SHOWING A VERY SLOW MOVEMENT TO THE NORTHEAST...THUS THINK THAT IT SHOULD ONLY AFFECT THE FAR WESTERN COUNTIES THIS EVENING. WILL GO MOSTLY CLOUDY INTO THE EVENING IN THE FAR WEST. INCREASING BOUNDARY LAYER WINDS BELOW THE INVERSION BY MID EVENING AND LATER TONIGHT SHOULD HELP MIX THIS DECK UP...AND SHOULD RESULT IN IT GRADUALLY BREAKING APART. WILL TREND THIS WAY IN THE FORECAST THIS EVENING. SURFACE WINDS WILL ALSO BE IN THE 5 TO 8 KNOT RANGE TONIGHT...AS PRESSURE GRADIENT INCREASES. THIS MAY PREVENT WIDESPREAD FOG FORMATION ACROSS THE AREA. FOR NOW...WENT WITH PATCHY FOG IN THE RIVER VALLEYS...WHERE WINDS WILL BE SOMEWHAT LOWER. WARM AIR ADVECTION TONIGHT SHOULD COUNTER THE CLEARING SKIES...AND BRING LOWS IN THE LOWER TO MID 30S. PRESSURE GRADIENT CONTINUES TO TIGHTEN ON THANKSGIVING DAY...WITH GUSTY SOUTHWEST WINDS. DRY AIRMASS SHOULD BRING SUNNY SKIES WITH WELL ABOVE NORMAL TEMPERATURES. HIGHS IN THE MID 50S SEEM REASONABLE...THOUGH UPPER 50S TO AROUND 60 ARE NOT OUT OF THE QUESTION WITH THE STRONG MIXING AND WARM AIR ADVECTION. IT CERTAINLY LOOKS TO BE ONE OF THE TOP TEN WARMEST THANKSGIVING DAYS ON RECORD FOR MILWAUKEE AND MADISON. SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY. THURSDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. ENOUGH GRADIENT AHEAD OF APPROACHING SURFACE TROUGH FOR SUFFICIENT MIXING TO KEEP DEW POINT DEPRESSIONS HOVERING AROUND 3F OR BETTER TO PREVENT WIDESPREAD FOG....THOUGH SOME PATCHY FOG IN SHELTERED LOW-LYING AREAS POSSIBLE THURSDAY NIGHT. WARM AIR ADVECTION WITH THESE WINDS WILL ALSO HOLD TEMPERATURES UP IN THE 40S OVERNIGHT AS WARMEST 925 MB TEMPS MOVE ACROSS. FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. SOME BRIEF COOLING IN THE MORNING AS FIRST WEAK SURFACE WAVE MOVES THROUGH...BUT TEMPERATURES WILL REBOUND ON STRENGTHENING SW WINDS AND CLIMB TO THE MID 50S BY MID-AFTERNOON...AND WOULD GO HIGHER IN THE SOUTHERN HALF IF NOT FOR THICKENING CLOUD COVER. MODEL TRENDS CONTINUE TO BACK OFF PRECIPITATION ASSOCIATED WITH APPROACHING WAVE...SO HAVE REMOVED ANY MENTION OF PRECIPITATION FOR FRIDAY AFTERNOON. FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM. AS STATED ABOVE MODELS HAVE DELAYED FORCING WITH APPROACHING WAVE UNTIL FRIDAY NIGHT...WITH THE BEST CHANCE OF PRECIPITATION AFTER MIDNIGHT FRIDAY THROUGH SATURDAY MORNING WITH SURFACE LOW PASSAGE AND BEST LAYER Q-VECTOR CONVERGENCE AND FRONTOGENETIC FORCING AHEAD OF MID-LEVEL TROUGH. HAVE LIKELY POPS FOR THIS TIME PERIOD. WITH TIMING DIFFERENCES THAT WILL IMPACT TEMPERATURES THROUGH THE PERIOD...BLENDED SOLUTION KEEPS A NON-DIURNAL TREND TO TEMPERATURES ..WITH LITTLE FALL OFF FRIDAY NIGHT AS ALL OF SOUTHERN WISCONSIN IN WARM SECTOR...THEN WARMING A FEW DEGREES IN THE MORNING SATURDAY... STEADY THROUGH MIDDAY...WITH A SLOW FALL IN THE AFTERNOON. COOL DOWN...AND AN END TO PRECIPITATION FOR THAT MATTER...COULD BE QUICKER IF FASTER NAM SOLUTION PREVAILS. LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. FORECAST CONFIDENCE MEDIUM TO LOW. CHANCE OF PRECIPITATION CONTINUES THROUGH SATURDAY NIGHT AND LINGERS INTO SUNDAY WITH VORTICITY MAXIMA ROTATING THROUGH SLOW-MOVING NEUTRAL/POSITIVELY-TILTED 500MB TROUGH. POSSIBLE LAKE EFFECT /ENHANCEMENT AS WELL AS 850MB TEMPERATURES FALL TO -4C TO -5C...WITH LAKE WATER STILL IN THE UPPER 40S/AROUND +9C/ PRODUCING DELTA T/S OF 14 TO 15C. LAKE-INDUCED CAPE AROUND 150J/KG AND EQUILIBRIUM LEVELS AROUND 5K FT. HOWEVER MOST OF THE LAKE-INDUCED PRECIPITATION SHOULD REMAIN OFFSHORE WITH NNW 1000-900MB WINDS AND BETTER LAYER CONVERGENCE OVER THE MID-LAKE REGIONS. EXTENDED MODELS HAVE COME BACK INTO BETTER AGREEMENT WITH HANDLING OF SOUTHERN CUT-OFF LOW THAT TEAR-DROPS AWAY FROM BASE OF DEEP TROUGH AS IT PUSHES EAST OF THE CENTRAL U.S. SUNDAY NIGHT/MONDAY. ALL PRECIPITATION COMES TO AND END BY SUNDAY NIGHT WITH RIDGING BRINGING DRY WEATHER THROUGH MONDAY. SLIGHT CHANCE POPS RETURN MONDAY NIGHT AND TUESDAY WITH MOISTURE-STARVED NORTHERN STREAM WAVE. FORECAST SOUNDINGS INDICATE PRECIPITATION WILL FALL MAINLY AS A RAIN/SNOW MIX...THOUGH ALL SNOW OVERNIGHT MONDAY NIGHT. CONSENSUS MODELS END ANY PRECIPITATION BY TUESDAY NIGHT AND KEEP REGION DRY THROUGH WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE AT...OR JUST A BIT ABOVE NORMAL THROUGH THE PERIOD. AVIATION/00Z TAFS/... LOW STRATUS DECK AND FOG TRENDS WILL BE THE BIG QUESTION FOR TONIGHT. CURRENT MVFR CLOUD DECK SHOULD LINGER WEST OF MADISON THROUGH THE EARLY EVENING HOURS...WITH MADISON AND THE EASTERN TAF SITES REMAINING VFR. SKIES SHOULD REMAIN MOSTLY CLEAR ACROSS TAF SITES THROUGH TONIGHT INTO THANKSGIVING DAY. SOUTHWEST WINDS REMAINING HIGHER THAN LAST NIGHT SHOULD PREVENT MVFR/IFR FOG FORMATION AT TAF SITES LATER TONIGHT. MAY MENTION VFR FOG FOR NOW. GUSTY SOUTHWEST WINDS ARE EXPECTED THANKSGIVING DAY...WITH GUSTS TO 25 KNOTS POSSIBLE AT TIMES. VFR CONDITIONS ARE EXPECTED. MARINE... THE PRESSURE GRADIENT WILL TIGHTEN THANKSGIVING DAY...AND LINGER THROUGH FRIDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. GUSTY SOUTHWEST WINDS ARE EXPECTED DURING THIS TIME...WITH GUSTS OF 25 KNOTS POSSIBLE THANKSGIVING DAY AND UP TO 30 KNOTS FRIDAY...SLIGHTLY LOWER DURING THE NIGHTTIME HOURS. THESE WINDS WILL GENERATE HIGH WAVES...MAINLY TOWARD THE OPEN WATERS GIVEN THE OFFSHORE FLOW. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS PERIOD. THE PRESSURE GRADIENT TIGHTENS EVEN MORE AFTER THE COLD FRONTAL PASSAGE SATURDAY INTO SUNDAY. GUSTY WEST TO NORTHWEST WINDS OF 30 TO 35 KNOTS ARE POSSIBLE. THE HIGHEST WAVES AGAIN WOULD BE TOWARD THE OPEN WATERS WITH THE OFFSHORE FLOW. A SMALL CRAFT ADVISORY OR GALE WATCH/WARNING MAY BE NEEDED FOR THIS PERIOD. BRISK WINDS AND HIGH WAVES ARE POSSIBLE AGAIN NEXT MONDAY AND TUESDAY...AHEAD OF...AND BEHIND A PASSING COLD FRONT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...GEHRING TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD THURSDAY NIGHT THROUGH WEDNESDAY...REM
Hazardous weather outlook, Nov 23, 3:37 PM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 PM CST WED NOV 23 2011 WIZ046-047-051-052-056>060-062>072-242145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 337 PM CST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY. LMZ643>646-242145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 337 PM CST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE MET AT TIMES FROM THURSDAY AFTERNOON THROUGH FRIDAY NIGHT DUE TO BRISK SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT AND AREA OF LOW PRESSURE. BRISK NORTHWEST WINDS MAY REACH SMALL CRAFT CRITERIA ON SUNDAY BEHIND SLOW MOVING LOW PRESSURE MOVING ACROSS THE GREAT LAKES. SMALL CRAFT CONDITIONS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT WITH BRISK WINDS BEHIND ANOTHER COLD FRONT CROSSING THE WESTERN GREAT LAKES. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.